Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

Estimation and Prediction for a Class of Dynamic Nonlinear Statistical Models

J. K. Ord, A. B. Koehler and R. D. Snyder
Journal of the American Statistical Association
Vol. 92, No. 440 (Dec., 1997), pp. 1621-1629
DOI: 10.2307/2965433
Stable URL: http://www.jstor.org/stable/2965433
Page Count: 9
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($14.00)
  • Add to My Lists
  • Cite this Item
Estimation and Prediction for a Class of Dynamic Nonlinear Statistical Models
Preview not available

Abstract

A class of nonlinear state-space models, characterized by a single source of randomness, is introduced. A special case, the model underpinning the multiplicative Holt-Winters method of forecasting, is identified. Maximum likelihood estimation based on exponential smoothing instead of a Kalman filter, and with the potential to be applied in contexts involving non-Gaussian disturbances, is considered. A method for computing prediction intervals is proposed and evaluated on both simulated and real data.

Page Thumbnails

  • Thumbnail: Page 
1621
    1621
  • Thumbnail: Page 
1622
    1622
  • Thumbnail: Page 
1623
    1623
  • Thumbnail: Page 
1624
    1624
  • Thumbnail: Page 
1625
    1625
  • Thumbnail: Page 
1626
    1626
  • Thumbnail: Page 
1627
    1627
  • Thumbnail: Page 
1628
    1628
  • Thumbnail: Page 
1629
    1629